Generalization of the Quotient Mean Series


In this paper a new family of generalized Mathieu series, called Quotient mean Matheu series is introduced. Namely, some generalized Mathieu series, like Mathieu \((a,\lambda )\)-series, Mathieu a-series and their alternating variants are represented in terms of Quotient mean Mathieu series. By using the Laplace integral formulas and Euler–MacLaurin summation formula for Dirichlet series, some new integral representations are given.

This is a preview of subscription content, access via your institution.


  1. 1.

    Butzer, L.P., Pogány, T.K.: A fresh approach to classical Eisenstein and the newer Hilbert–Eisenstein series. Int. J. Number Theory 13(4), 885–911 (2017)

    MathSciNet  MATH  Article  Google Scholar 

  2. 2.

    Butzer, P.L., Pogány, T.K., Srivastava, H.M.: A linear ODE for the Omega function associated with the Euler function \(E_\alpha (z)\) and the Bernoulli function \(B_\alpha (z)\). Appl. Math. Lett. 19, 1073–1077 (2006)

    MathSciNet  MATH  Google Scholar 

  3. 3.

    Draščić Ban, B.: On Mathieu type series and Dirichlet series. Ph.D. Thesis, Zagreb (2009)

  4. 4.

    Draščić Ban, B.: Quotient mean series. Banach J. Math. Anal. 4(2), 87–99 (2010)

    MathSciNet  MATH  Article  Google Scholar 

  5. 5.

    Cahen, E.: Sur la fonction \(\zeta (s)\) de Riemann et sur des fontions analogues. Ann. Sci. l’Êcole Norm Sup. Sér. Math. 11, 75–164 (1894)

    MATH  Google Scholar 

  6. 6.

    Teixeira de Freitas, J.A., Ribero Pereira, E.M.B.: Application of the Mathieu series to the boundary integral method. Comput. Struct. 40(5), 1307–1314 (1991)

    MATH  Article  Google Scholar 

  7. 7.

    Frontczak, R.: Some remarks on the Matheiu series. ISRN Appl. Math. Art. ID 985782 (2014)

  8. 8.

    Gradshteyn, I.S., Ryzhik, I.M.: Table of Integrals, Series and Products (Corrected and Enlarged Edition prepared by A. Jeffrey and D.Zwillinger), 6th edn. Academic Press, New York (2000)

    Google Scholar 

  9. 9.

    Karamata, J.: Teorija i praksa Stieltjesova integrala. Srpska akademija nauka, Naučna knjiga, Beograd (1949)

    Google Scholar 

  10. 10.

    Knopp, K.: Theorie und Anwendung der unendlichen Reihen. 4. Aufl. Grundlehren der Math. Wissenschaften in Einzeldarstellungen. 2. Springer, Berlin, XII, 583 s., 14 Textfig. (1947)

    Google Scholar 

  11. 11.

    Landau, L.: Monotonicity and bounds on Bessel functions. In: Warchall, H. (Ed.), Proceedings of the Symposium on Mathematical Physics and Quantum Field Theorey, Berkeley, California; 11–13 June 1999, pp. 147–154 (electronics), Electronic Journal of Differential Equations Conference, vol. 4. Southwest Texas State University, San Marcos, Texas (2000)

  12. 12.

    Mehrez, K., Sitnik, S.M.: Generalized Volterra functions, its integral representations and applications to Mathieu-type series. Appl. Math. Comput. 347(219), 578–589 (2019)

    MathSciNet  Google Scholar 

  13. 13.

    Mitrinović, D.S.: Analitičke nejednakosti. Građevinska knjiga, Beograd (1970)

    Google Scholar 

  14. 14.

    Mitrinović, D.S., Pečarić, J.E.: Srednje vrednosti u matematici. Naučna knjiga, Beograd (1989)

    Google Scholar 

  15. 15.

    Mitrinović, D.S., Pečarić, J.E., Fink, A.M.: Inequalities Involving Functions and Their Integrals and Derivatives. Kluwer Academic Publishers, Dordrecht (1991)

    Google Scholar 

  16. 16.

    Olenko, A.Ya.: Upper bound on \(\sqrt{x}J_{\nu }(x)\) and its application. Integral Transforms Spec. Funct. 17, 455–467 (2006)

    MathSciNet  MATH  Google Scholar 

  17. 17.

    Pogány, T.K.: Integral representation of Mathieu \(({\varvec {a}},{\varvec {\lambda }})\)–series. Integral Transforms Spec. Funct 16(7), 685–689 (2005)

    MathSciNet  Google Scholar 

  18. 18.

    Pogány, T.K., Srivastava, H.M.: Some two-sided bounding inequalities for the Butzer-Flocke-Hauss Omega function. Math. Inequal. Appl. 10(1), 587–595 (2007)

    MathSciNet  MATH  Google Scholar 

  19. 19.

    Pogány, T.K., Srivastava, H.M., Tomovski, Ž.: Some families of Mathieu a-series and alternating Mathieu \({\varvec {a}}\)-series. Appl. Math. Comput. 173, 69–108 (2006)

    MathSciNet  MATH  Google Scholar 

  20. 20.

    Pogány, T.K., Süli, E.: Integral representation for Neumann series of Bessel functions. Proc. Am. Math. Soc. 137(7), 2363–2368 (2009)

    MathSciNet  MATH  Article  Google Scholar 

  21. 21.

    Qi, F.: Integral expression and inequalities of Mathieu type series. RGMIA Res. Collect. 6, 37–46 (2003)

    MATH  Google Scholar 

  22. 22.

    Schröder, K.: Das Problem der eingespannten rechteckigen elastischen Platte I.: Die biharmonische Randwertaufgabe für das Rechteck. Math. Anal. 121, 247–326 (1949)

    MathSciNet  MATH  Article  Google Scholar 

  23. 23.

    Sing, G., Agarwal, P., Araci, S., Acikgoz, M.: Certain fractional calculus formulas involving extended generalized Mathieu series. Adv. Differ. Equ. Paper No. 144 (2018)

  24. 24.

    Srivastava, H.M., Mehrez, K., Tomovski, Ž.: New inequalities for some eneralized Mathieu type series and the Riemann Zeta function. J. Math. Inequal. 12(1), 163–174 (2018)

    MathSciNet  MATH  Article  Google Scholar 

  25. 25.

    Srivastava, H.M., Tomovski, Ž.: Some problems and solutions involving Mathieu’s series and its generalizations. J. Inequal. Pure Appl. Math. 5(2), Article 45 (2004)

  26. 26.

    Tomovski, Ž., Mehrez, K.: Some families of generalized Mathieu-type power series, associated probability distributions and related inequalities involving complete monotonicity and log-convexity. Math. Inequal. Appl. 20(4), 973–986 (2017)

    MathSciNet  MATH  Google Scholar 

Download references

Author information



Corresponding author

Correspondence to Biserka Draščić Ban.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Draščić Ban, B. Generalization of the Quotient Mean Series. Results Math 74, 89 (2019).

Download citation


  • Quotient mean Mathieu series
  • Dirichlet-series
  • Mathieu series
  • means
  • gamma function
  • Euler–Maclaurin summation formula

Mathematics Subject Classification

  • Primary 26D15
  • Secondary 40B05
  • 40G99